Posted by Elizabeth on February 10, 1999, at 17:21:57
In reply to Re: wish me luck + a sleep-related question, posted by Anita on February 9, 1999, at 20:28:59
> Hi eliz,
Hi Anita. I ended up stopping the amoxapine because I was getting the sugar cravings from hell. I've only been off it for a day but I can already feel the difference (which is a relief because I don't know what I'd do if I were stuck feeling like a sugar addict).
> Good luck! Re sleep, maybe amoxapine is somehow reinstituting REM sleep and/or you are having REM rebound? Nightmares are one of amox's possible side effects.
So's everything else! :-) I didn't really think to look up possible side effects; I just made certain assumptions based on its pharmacological profile (and the fact that it's pretty much a tricyclic). Are nightmares a particularly common side effect, or is this one of those "...and Prozac makes some people hallucinate" things? The vivid dreaming didn't happen again after I posted here (guess that's one way to get rid of it); now I'm stuck in my dreamless state again.
> Personally I've found that if I take meds too close to bedtime my nightmares become more vivid (even tho technically-speaking I'm not supposed to have nightmares on Parnate or Nardil - ha!)
You don't just dream during REM. I should look up exactly what MAOIs do to sleep architecture.
> I'm having some possibly bipolar-like reactions to Parnate myself. My new psychopharm is
> pushing Depakote -- have any mood stabilizers helped with the rapid cycling?
They *love* Depakote, for some reason. :-] I've never had any success with mood stabilizers, but it is true that I haven't tried them for this particular episode. What exactly is going on for you?